Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 4, NWS Cleveland, OH

January 23, 2018Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Jan 23, 2018, 8:48 AM EST for Trumbull County, Ohio. It took effect at Jan 23, 2018, 2:00 PM EST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jan 23, 2018, 8:48 AM EST (13:48 UTC)
In effect from
Jan 23, 2018, 2:00 PM EST
Expired
Jan 24, 2018, 1:07 PM EST
In force
23 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.16 ft at Jan 24, 2018, 2:00 AM EST.

actionminormoderate51001/2301/2401/25
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

781 
WGUS41 KCLE 231348
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
848 AM EST Tue Jan 23 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-232148-
/O.NEW.KCLE.FL.W.0004.180123T1900Z-180124T0900Z/
/PHAO1.1.ER.180123T1900Z.180123T2100Z.180124T0300Z.UU/
848 AM EST Tue Jan 23 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Eagle Creek At Phalanx Station
* from this afternoon to late tonight.
* At 8 AM the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and rise to 
  near 9.7 feet later today. The river will then fall below
  flood stage tonight.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

Sefcovic
4 follow-up statements
804 
WGUS81 KCLE 232030
FLSCLE
Flood Statement
National Weather Service Cleveland OH
330 PM EST Tue Jan 23 2018

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-240430-
/O.EXT.KCLE.FL.W.0004.000000T0000Z-180124T1930Z/
/PHAO1.1.ER.180123T1954Z.180124T0300Z.180124T1330Z.UU/
330 PM EST Tue Jan 23 2018

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* until Wednesday afternoon...or until the warning is cancelled.
* At  3:00 PM Tuesday the stage was 9.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 10.0 feet by tonight. The 
  river will fall below flood stage Wednesday morning.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

Sefcovic
565 
WGUS81 KCLE 240415
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1115 PM EST Tue Jan 23 2018

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-241215-
/O.EXT.KCLE.FL.W.0004.000000T0000Z-180125T0130Z/
/PHAO1.1.ER.180123T1954Z.180124T0900Z.180124T1930Z.UU/
1115 PM EST Tue Jan 23 2018

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* until Wednesday evening...or until the warning is cancelled.
* At 11:00 PM Tuesday the stage was 10.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 10.3 feet by early Wednesday
  morning. The river will fall below flood stage Wednesday afternoon.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
974 
WGUS81 KCLE 241144
FLSCLE
Flood Statement
National Weather Service Cleveland OH
644 AM EST Wed Jan 24 2018

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-241944-
/O.CON.KCLE.FL.W.0004.000000T0000Z-180125T0130Z/
/PHAO1.1.ER.180123T1954Z.180124T1200Z.180124T1930Z.UU/
644 AM EST Wed Jan 24 2018

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* until this evening...or until the warning is cancelled.
* At 6:00 AM Wednesday the stage was 10.1 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river has crested and will fall below flood stage 
  by this evening. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
191 
WGUS81 KCLE 241807
FLSCLE
Flood Statement
National Weather Service Cleveland OH
107 PM EST Wed Jan 24 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-241837-
/O.CAN.KCLE.FL.W.0004.000000T0000Z-180125T0130Z/
/PHAO1.1.ER.180123T1954Z.180124T0815Z.180124T1620Z.UU/
107 PM EST Wed Jan 24 2018

* At  1:00 PM Wednesday the stage was 9.2 feet. 
* No flooding is currently forecast.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 23, 6:16 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 23, 6:16 AM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
616 AM EST Tue Jan 23 2018

.SYNOPSIS...
Low pressure will track across the Central Great Lakes this morning
dragging a cold front across the forecast area.   This will usher in
more seasonal conditions and kick off some Lake effect snow showers
in the snowbelt tonight.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No significant changes for the 630 update. Cold front is just
east of the forecast area, but second wave of rain just moving
into NW OH.

Original discussion...
Low pressure centered over Lake Huron with the leading edge of the
cold front just east of Erie PA.   Showers over extreme NE OH and NW
PA will move east of the area by the morning rush.   Models in good
agreement tracking the low into SE Quebec by this evening, which is
in line with current ht falls centered over SW Quebec.   First wave
of precip will be east by the morning rush hour, but the second wave
of showers will move into NW OH by mid morning and move across the
rest of the forecast area during the day.   High temps for the day
will be this morning with slowly falling temps during the afternoon.
Most precip should fall as rain, but by late afternoon into early
evening precip,  will transition to snow.   Do not expect much in
the way of accumulations however.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Lake effect snow showers will develop across the snowbelt tonight.
Can pick up a few inches overnight but should come to an end quickly
Wednesday as high pressure builds in from the west.

The short term begins Wednesday night with models showing an upper
disturbance over the region with a surface trough across the lake.
System is not strong nor the airmass particularly moist but will
need to continue the threat of snow showers far northeast OH and
nwrn PA with 850mb temps around -14C and flow off the lake. Thursday
there could be a few lingering snow showers but high pressure will
be building in so will continue a dry forecast for now. High
pressure will continue to keep the area dry through Friday with a
warming trend intact for Friday as the high drifts to our east. The
next system continues to be problematic with the GFS and ECMWF
significantly different on timing of moisture/precip.  For now will
side closer to the slower ECMWF and have high chance to likely pops
Saturday.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Picking up from the
short term discussion, will continue with high chance to likely pops
Saturday night and Sunday with slow moving system moving through the
area.  Will have chance pops linger Sunday night and Monday in the
northeast with the potential for a little snow off the lake.  Monday
night and Tuesday look dry with high pressure building in from the
south.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
Cold front is just east of the forecast area, but second wave
of rain just moving into NW OH. Rain will gradually spread east
across the forecast area and transition to snow late this
afternoon. Little or no accumulations expected today.

OUTLOOK...Non-VFR as tonight into Wednesday as lake effect snow
showers develop in the snow belt tonight and linger into
Wednesday.

&&

.MARINE...
Low pressure will track northeast across the central lakes today and
reach southern Quebec and New England be evening. Winds will
increase out of the southwest on the lake reaching near 30 knots
this evening before turning northwest and decreasing slowly
overnight.  Light northwest flow will turn southwest thursday
increasing out of the south Friday at around 15 knots. Look for
southwest flow 15 to 20 knots Saturday

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB/TK
LONG TERM...TK
AVIATION...DJB
MARINE...TK/Riley
Hazardous weather outlook, Jan 23, 3:15 AM EST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
315 AM EST Tue Jan 23 2018

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240915-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
315 AM EST Tue Jan 23 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-240915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
315 AM EST Tue Jan 23 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 10:34 PM ESTSpecial Weather StatementCLECrawford, Erie, Seneca41 min
Jan 23, 12:30 AM ESTSpecial Weather StatementCLEAshtabula, Cuyahoga, Geauga, Lake, Mahoning, Portage and 3 more75 min
Jan 23, 11:59 AM ESTAreal Flood AdvisoryCLELake22 hr
Jan 23, 3:59 PM ESTSpecial Weather StatementCLEAshland, Cuyahoga, Geauga, Holmes, Medina, Portage and 4 more61 min

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.